Texas, 2009Hail and Damaging Wind in Texas, July 29, 2009
July 29, 2009 · NWS FWD · 2 events in 1 county or zone
An isolated severe storm produced nickel hail and minor damage in Rockwall County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe storm produced nickel hail and minor damage in Rockwall County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 29, 11:59 AM CST, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 29, 11:59 AM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1259 PM CDT WED JUL 29 2009
.AVIATION...
SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED ACROSS
NORTH TEXAS THROUGH THIS EVENING. HAVE PLACED VCTS IN THE
METROPLEX TAF SITES FOR THE 20Z-01Z PERIOD...WITH ONLY CB
MENTIONED THEREAFTER. RAIN CHANCES WILL INCREASE ALONG AND NORTH
OF I-20 LATE TONIGHT AS AN UPPER LEVEL DISTURBANCE APPROACHES.
ALTHOUGH HAVE ONLY MENTIONED CB FOR THE 10-16Z PERIOD...BUT LATER
TAFS MAY NEED TO EXPLICITLY MENTION SHRA/TSRA.
58
&&
.UPDATE...
LOWERED HIGH TEMPERATURES TO MID/UPPER 90S IN THE SOUTH.
CONVECTIVE COMPLEX MOVING EAST INTO THOSE COUNTIES...AND ALTHOUGH
IT IS WEAKENING...IT WILL CONTINUE TO BRING CLOUDS AND RAIN
CHANCES TO THE AREA. 84
&&
.PREV DISCUSSION... /ISSUED 336 AM CDT WED JUL 29 2009/
THE CONVECTIVE WET PERIOD WILL CONTINUE ACROSS NORTH TEXAS FOR THE
NEXT FEW DAYS WITH COMPLEXES OF THUNDERSTORMS AFFECTING THE REGION.
THE COMPLEX OF STORMS THAT IS CURRENTLY MOVING ACROSS THE
NORTHWESTERN PORTIONS OF THE CWA WILL MAINTAIN ITSELF FOR THE NEXT
FEW HOURS WITH HEAVY RAINFALL AND FREQUENT LIGHTNING THE MAIN
THREATS. ADDITIONAL WEAK IMPULSES ARE FORECAST TO MOVE OVER THE
REGION TODAY WHICH MAY SPARK STORM DEVELOPMENT THIS AFTERNOON
ALONG ANY RESIDUAL BOUNDARIES LEFT OVER FROM THIS MORNING/S
COMPLEX. IN ADDITION TO ANY OUTFLOW BOUNDARIES...THE STATIONARY
FRONT WILL REMAIN OVER THE REGION.
THE MODELS ARE FORECASTING ANOTHER SIGNIFICANT IMPULSE TO MOVE
THROUGH OKLAHOMA TODAY. IN ASSOCIATION WITH THIS
DISTURBANCE...ANOTHER MCS OR CLUSTER OF STORMS IS FORECAST TO
DEVELOP THIS AFTERNOON. THIS MCS WILL LIKELY TRACK TO THE SOUTH OR
SOUTHEAST...AFFECTING AT LEAST THE NORTHERN PORTIONS OF THE CWA.
ANOTHER LIKELY SCENARIO IS ANOTHER MCS MOVING OUT OF THE TX/OK
PANHANDLES OVERNIGHT TONIGHT AND ARRIVING IN NORTH TEXAS THURSDAY
MORNING. BOTH SCENARIOS WARRANT LIKELY POPS ACROSS THE NORTHERN
HALF OF CWA THIS EVENING THROUGH THURSDAY AFTERNOON. HEAVY
RAINFALL WILL CONTINUE TO BE A THREAT AS PWATS REMAIN ABOVE 2
INCHES BUT SOME SEVERE WEATHER WILL ALSO BE POSSIBLE.
ANOTHER ACTIVE PERIOD LOOKS TO BE FRIDAY WHEN THE NEXT SIGNIFICANT
IMPULSE MOVES OVER THE REGION. AFTER THAT POPS WILL TAPER OFF BUT
WILL KEEP 20-30 POPS ACROSS THE EASTERN ZONES THROUGH THE WEEKEND.
TEMPERATURES OVER THE NEXT FEW DAYS WILL CONTINUE TO BE HOTTEST
ACROSS THE SOUTH WHERE THE LOWEST CHANCES FOR POPS ARE. BEST
CHANCE FOR RAIN WILL CONTINUE TO BE ACROSS THE NORTHERN HALF OF
THE CWA.
UPPER LEVEL RIDGE WILL RETURN BY THE BEGINNING OF NEXT WEEK WITH
THE CENTER OF THE RIDGE REMAINING OVER THE DESERT SOUTHWEST. THE
BEGINNING OF NEXT WEEK WILL LIKELY BE DRY BUT ISOLATED AFTERNOON
CONVECTION WILL BE POSSIBLE AS THE RIDGE HOLDS WEST OF THE REGION.
NORTH TEXAS OVERALL WILL SEE A RISE IN TEMPERATURES NEXT WEEK.
82/JLD
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 92 76 89 69 84 / 50 60 50 50 40
WACO, TX 97 77 94 75 89 / 30 30 30 40 40
PARIS, TX 90 73 83 68 85 / 50 70 60 40 40
DENTON, TX 93 74 88 67 84 / 60 60 50 50 40
MCKINNEY, TX 93 75 88 67 84 / 50 60 50 50 40
DALLAS, TX 93 77 89 71 84 / 40 60 50 50 40
TERRELL, TX 92 75 89 71 85 / 40 60 50 50 40
CORSICANA, TX 95 77 91 72 87 / 30 40 40 50 40
TEMPLE, TX 97 77 95 74 91 / 20 20 30 40 40
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
58/84
Hazardous weather outlook, Jul 29, 3:49 AM CST, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
449 AM CDT WED JUL 29 2009
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
449 AM CDT WED JUL 29 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT WITH THE
BEST CHANCE FOR RAIN ACROSS THE NORTHERN HALF OF NORTH TEXAS. HEAVY
RAINFALL RESULTING IN LOCALIZED FLASH FLOODING AND FREQUENT
LIGHTNING WILL BE THE MAIN THREATS BUT SOME THUNDERSTORMS THIS
AFTERNOON COULD REACH SEVERE LIMITS. SMALL HAIL AND GUSTY WINDS
WILL BE POSSIBLE IN ANY SEVERE STORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THUNDERSTORM CHANCES WILL CONTINUE THURSDAY AND FRIDAY ACROSS
NORTH TEXAS. ON THURSDAY...A COMPLEX OF THUNDERSTORMS IS FORECAST
TO ARRIVE IN NORTH TEXAS. HEAVY RAINFALL RESULTING IN LOCALIZED
FLASH FLOODING AND FREQUENT LIGHTNING WILL CONTINUE TO BE THE MAIN
THREATS. ISOLATED SEVERE WEATHER WILL ALSO BE POSSIBLE.
THERE IS ALSO A SLIGHT CHANCE FOR THUNDERSTORMS THIS WEEKEND
ACROSS THE EASTERN HALF OF NORTH TEXAS.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING.
82/JLD
In the hours before
Special weather statement, Jul 29, 1:07 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
207 PM CDT WED JUL 29 2009
TXZ120-291930-
ROCKWALL TX-
207 PM CDT WED JUL 29 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
ROCKWALL COUNTY
AT 207 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER ROCKWALL...MOVING NORTHEAST AT 15 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE FATE...HEATH...ROCKWALL AND
ROYSE CITY.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3283 9629 3283 9651 3299 9652 3299 9631
3298 9630
TIME...MOT...LOC 1907Z 239DEG 15KT 3292 9646Hail, Rockwall
- When
- July 29, 1:25 PM CST
- Where
- Rockwall County, 1.15 mi S of Fate
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.933, -96.381
Nickel size hail fell at the intersection of Highway 66 and Interstate 30 east of Rockwall.
Thunderstorm Wind, Rockwall
- When
- July 29, 1:25 PM CST
- Where
- Rockwall County, 1.14 mi S of Fate
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 32.934, -96.381
Small limbs were reported down at the intersection of Highway 66 and Interstate 30 east of Rockwall.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 29 to 31, 20092 deaths · 2 events
- Tornado and Hail in Colorado, July 29, 20097 injured · $110 million · EF0 · 28 events
- Tornado and Hail in Pennsylvania, July 29, 20092 injured · $1.1 million · EF2 · 8 events
- Tornado and Hail in New Jersey, July 29, 2009$1.2 million · EF2 · 15 events
- Flash Flood and Hail in Texas, July 29 to 30, 20093 injured · $2.4 million · 1 in hail · 17 events
- Flash Flooding and Flooding in New York, July 29 to 31, 2009$4.5 million · 50 kt wind · 11 events
- Tornado and Flash Flooding in New York, July 29, 20092 injured · $80,000 · EF0 · 13 events
- Tornado and Flash Flood in Colorado, July 29, 2009$200,000 · EF0 · 6 events
- Flash Flooding and Strong Wind in Mississippi, July 29, 2009$120,000 · 11 events
- Hail and Damaging Winds in Texas, July 29 to 30, 2009$122,000 · 70 kt wind · 6 events
- Flash Flooding and Damaging Winds in New Jersey, July 29, 2009$36,000 · 52 kt wind · 20 events
- Flash Flood in Vermont, July 29, 2009$75,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 187044, 187056.